Existence of the massive SO(3) vortices

Research output: Contribution to journalArticle

Abstract

In the massive SO(3) gauge field theory, a critical choice of the configuration ansatz leads to a system of the Bogomol'nyi type equations governing the unstable modes of the model. A 't Hooft periodic condition implies the quantization of the flux lines confined in a cell domain if a certain class of solutions exist. The present paper establishes an existence theorem for such solutions via a constrained variational principle. These solutions exhibit the analogous properties of the vortex-like solutions predicted in the theory of type II superconductivity by Abrikosov.

Original languageEnglish (US)
Pages (from-to)1395-1399
Number of pages5
JournalJournal of Mathematical Physics
Volume32
Issue number5
StatePublished - 1991

Fingerprint

Gauge Field Theories
Superconductivity
Variational Principle
Existence Theorem
Vortex
Governing equation
Quantization
Vortex flow
Unstable
vortices
Imply
Configuration
Line
Cell
existence theorems
variational principles
Gages
superconductivity
Model
Fluxes

ASJC Scopus subject areas

  • Organic Chemistry

Cite this

Existence of the massive SO(3) vortices. / Yang, Yisong.

In: Journal of Mathematical Physics, Vol. 32, No. 5, 1991, p. 1395-1399.

Research output: Contribution to journalArticle

@article{59fe0a31c8404717ac6abd67760e9e3e,
title = "Existence of the massive SO(3) vortices",
abstract = "In the massive SO(3) gauge field theory, a critical choice of the configuration ansatz leads to a system of the Bogomol'nyi type equations governing the unstable modes of the model. A 't Hooft periodic condition implies the quantization of the flux lines confined in a cell domain if a certain class of solutions exist. The present paper establishes an existence theorem for such solutions via a constrained variational principle. These solutions exhibit the analogous properties of the vortex-like solutions predicted in the theory of type II superconductivity by Abrikosov.",
author = "Yisong Yang",
year = "1991",
language = "English (US)",
volume = "32",
pages = "1395--1399",
journal = "Journal of Mathematical Physics",
issn = "0022-2488",
publisher = "American Institute of Physics Publising LLC",
number = "5",

}

TY - JOUR

T1 - Existence of the massive SO(3) vortices

AU - Yang, Yisong

PY - 1991

Y1 - 1991

N2 - In the massive SO(3) gauge field theory, a critical choice of the configuration ansatz leads to a system of the Bogomol'nyi type equations governing the unstable modes of the model. A 't Hooft periodic condition implies the quantization of the flux lines confined in a cell domain if a certain class of solutions exist. The present paper establishes an existence theorem for such solutions via a constrained variational principle. These solutions exhibit the analogous properties of the vortex-like solutions predicted in the theory of type II superconductivity by Abrikosov.

AB - In the massive SO(3) gauge field theory, a critical choice of the configuration ansatz leads to a system of the Bogomol'nyi type equations governing the unstable modes of the model. A 't Hooft periodic condition implies the quantization of the flux lines confined in a cell domain if a certain class of solutions exist. The present paper establishes an existence theorem for such solutions via a constrained variational principle. These solutions exhibit the analogous properties of the vortex-like solutions predicted in the theory of type II superconductivity by Abrikosov.

UR - http://www.scopus.com/inward/record.url?scp=36449001084&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=36449001084&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:36449001084

VL - 32

SP - 1395

EP - 1399

JO - Journal of Mathematical Physics

JF - Journal of Mathematical Physics

SN - 0022-2488

IS - 5

ER -